I’ve been on Zoloft for about 4-5 years at 50mg for anxiety mainly and depression. The last few months I’ve been feeling blah. So my psychiatrist put me on cymbalta and that lasted about 6 weeks. I was still feeling really just blah and didn’t think it worked. So she switched me again to Viibryd. I hated it. I only took it for 5 days and decided i wanted to go back to what i knew. My 50mg Zoloft. So, I’ve been back on my Zoloft now for about 2 months and just wasn’t feeling myself. I was crying a lot and really sad and anxious for no reason. So I called my psychiatrist and we increased to 100mg Zoloft. For 12 days of the increased Zoloft I woke up with the worst anxiety! I mean like racing thoughts and worries like I’ve never had before. Idk if i should give the 100mg more time or if I should consider another medication.
Hi, Mom! A recurrence of side effects is almost expected when a dosage is increased and increased anxiety is most common. I'd give it a couple of weeks because they generally resolve fairly quickly... and get better each day.
Zoloft is an excellent choice for anxiety/depression, but like all antidepressants has a tendency to "poop out" after long term use. Increasing the dosage is the usual first step. Other options are an add-on like Abilify or Rexulti or a switch to another antidepressant although it sounds like you've already tried that route.
Best regards and I hope you're feeling better soon. Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Mar 2012 • 3 answers
Take 120mgcymbalta & seroquel300XR for 8 mth been anxious all week, can seroquel dose be increased??
Updated 6 Apr 2014 • 1 answer
Updated 5 Dec 2014 • 4 answers
Updated 13 Apr 2016 • 2 answers
Updated 23 Oct 2018 • 2 answers